Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 162, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 6, 2008, 1:44 AM CDT for Camden County, Dallas County, Hickory County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2008, 1:44 AM CDT (06:44 UTC)
- Expired
- Aug 6, 2008, 5:26 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Camden County, MO, Dallas County, MO, Hickory County, MO
The radar
The Springfield radar (KSGF), 80 km from the middle of the area, began a volume at 06:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3732 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 060649
FFWSGF
MOC029-059-085-061100-
/O.NEW.KSGF.FF.W.0162.080806T0644Z-080806T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 AM CDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HICKORY COUNTY IN CENTRAL MISSOURI...
NORTHERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
WEST CENTRAL CAMDEN COUNTY IN CENTRAL MISSOURI...
* UNTIL 600 AM CDT.
* AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THIS RAINFALL...COUPLED WITH EARLIER HEAVY RAIN THAT
OCCURRED TUESDAY EVENING HAS RESULTED IN RAINFALL AMOUNTS OF OVER
THREE INCHES IN PARTS OF THE WARNING AREA. AN ADDITIONAL ONE TO
TWO INCHES OF RAIN WILL BE POSSIBLE OVERNIGHT THROUGH 4 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE
ESPECIALLY SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3804 9287 3782 9286 3773 9286 3773 9285
3772 9286 3773 9320 3805 9320
$$
DSA1 follow-up statement
000
WGUS73 KSGF 061026
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT WED AUG 6 2008
MOC029-059-085-061034-
/O.CAN.KSGF.FF.W.0162.000000T0000Z-080806T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DALLAS MO-HICKORY MO-CAMDEN MO-
524 AM CDT WED AUG 6 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN HICKORY...
NORTHERN DALLAS AND WEST CENTRAL CAMDEN COUNTIES...
THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY A NEW FLOOD WARNING
COVERING THE SAME AREA. THE NEW FLOOD WARNING IS VALID UNTIL 11 AM.
LAT...LON 3804 9287 3782 9286 3773 9286 3773 9285
3772 9286 3773 9320 3805 9320
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 11:54 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 5, 11:54 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1154 PM CDT TUE AUG 5 2008 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST CHALLENGES WITH THIS FORECAST PACKAGE DEAL WITH TEMPERATURES AND PRECIP CHANCES THROUGH THE REST OF THE WEEK. BIG TEMPERATURE/PRECIP BUST POTENTIAL THE NEXT COUPLE DAYS. CURRENTLY...COLD FRONTAL BOUNDARY EXTENDS FROM NORTHERN ILLINOIS TO NEAR KANSAS CITY...THEN SOUTHWEST INTO CENTRAL KANSAS. NOT A LOT OF CONVECTION FIRING ALONG THE FRONT AS OF YET. TEMPERATURES AROUND THE CWA A COUPLE DEGREES COOLER THAN YESTERDAY THIS TIME WITH LOW TO MID 90S AND CLEAR SKIES. MORNING SGF SOUNDING SHOWING OVER 5000 J/KG CAPES WITH NO CONVECTIVE INHIBITION...SO THE ATMOSPHERE IS PRIMED FOR CONVECTIVE DEVELOPMENT. ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON SHOULD QUICKLY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. BELIEVE OUR NORTHERN COUNTIES IN CENTRAL MISSOURI WILL BE THE FIRST TO SEE THESE LATER THIS AFTERNOON AS MOSAIC RADAR SHOWING SOME CELLS DEVELOPING ACROSS NORTHERN MISSOURI. FRONT CONTINUES TO PUSH SOUTH THIS EVENING AND THUNDERSTORM COVERAGE SHOULD INCREASE. BEST CHANCES APPEAR TO BE WEDNESDAY EVENING AS THE FRONT LAYS OUT ACROSS SOUTHERN MISSOURI. GFS SHOWING SIGNS OF AN MCS DEVELOPING OVER NORTHEAST KANSAS WEDNESDAY AFTERNOON AND THEN DROPPING SOUTHEASTWARD INTO THE CWA WEDNESDAY EVENING. MAY NEED TO WATCH FOR SOME FLASH FLOODING FROM THIS SYSTEM AS HPC GUIDANCE SHOWING WIDESPREAD HALF INCH QPF AMOUNTS. GFS FORECAST SOUNDINGS SHOWING PWATS NEAR AND SLIGHTLY ABOVE 2 INCHES WEDNESDAY AFTERNOON INTO THURSDAY MORNING. WILL HOLD OFF ON FLASH FLOOD WATCH FOR NOW. NIGHT SHIFT WILL NEED TO CONSIDER FOR THE WEDNESDAY MORNING PACKAGE. ONE OTHER ITEM TO MENTION IS THE TEMPERATURE FORECASTS FROM WEDNESDAY INTO THURSDAY. WIDE RANGE IN ADVERTISED MOS MAX TEMPERATURES AS MET GUIDANCE GOING FOR MID 80S AND MAV MID 90S. CERTAINLY DO NOT THINK WE WILL GET BACK INTO THE MID 90S WITH PRECIP AND CLOUD COVERAGE...SO SPLIT THE DIFFERENCE BETWEEN THE TWO AND WENT LOW 90S WEDNESDAY AND MID 80S THURSDAY. BOTH MODELS PUSH FRONT SOUTH FRIDAY MORNING. LOOKING AT FAIRLY DRY CONDITIONS FRIDAY AND SATURDAY. UPPER LEVEL NORTHWEST FLOW TO CONTINUE THROUGH SATURDAY. GFS AND ECMWF SHOWING ANOTHER DISTURBANCE MOVING THROUGH THIS NORTHWEST FLOW SATURDAY EVENING INTO SUNDAY AND GFS SHOWS SIGNS ONCE AGAIN OF AN MCS DEVELOPING OVER CENTRAL NEBRASKA/NORTHERN KANSAS...THEN MOVES THE SYSTEM SOUTHEAST INTO WESTERN MISSOURI/SOUTHEAST KANSAS. WENT WITH LOW CHANCE POPS SUNDAY AFTERNOON THROUGH MONDAY. CLAYCOMB && .AVIATION... FOR THE 0600 UTC KSGF/KJLN TAFS...WEAK FRONT AND/OR OUTFLOW FROM CONVECTION OVER CENTRAL MO HAS MOVED TO AN AREA JUST NORTH OF THE TAF SITES. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY TONIGHT. WHILE MOST OF THE RAIN WILL LIKELY STAY NORTH OF KSGF/KJLN THROUGH THE NIGHT...CANT RULE OUT SOME CONVECTION STRAYING SOUTHWARD. WILL CONTINUE WITH THE TSTMS IN THE VICINITY OVERNIGHT. BETTER CHANCES FOR THUNDERSTORMS MOVING FARTHER SOUTH INTO THE MO OZARKS APPEAR TO BE WED AFTERNOON AND WED NIGHT AS THE FRONT SLOWLY CONTINUES TO MOVE SOUTH THROUGH SOUTHERN MO. COULD SEE SOME LOWER POST FRONTAL PASSAGE CEILINGS ESPECIALLY LATE IN THE TAF PERIOD...BUT MORE SO LATE WED NIGHT INTO THU. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 6, 12:26 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 AM CDT WED AUG 6 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1226 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR OVERNIGHT FROM SOUTHEAST KANSAS INTO PARTS OF THE MISSOURI OZARKS...GENERALLY NORTH OF A LINE FROM GIRARD KANSAS TO SPRINGFIELD TO WEST PLAINS. THE STRONGEST STORMS WILL BE CAPABLE OF ONE INCH HAIL AND WIND GUSTS OF 60 MPH. SLOW MOVING CLUSTERS OF STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. A WARM...MOIST...AND UNSTABLE AIRMASS IS PLACE ACROSS THE AREA. A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND NORTH OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY AS THE FRONT PUSHES SOUTH THROUGH THE REGION. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE...ALONG WITH THE THREAT FOR HEAVY RAINFALL. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF SOUTHEAST KANSAS INTO THE MISSOURI OZARKS OVERNIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Aug 5, 10:41 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1041 PM CDT TUE AUG 05 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 S DIXON 37.98N 92.09W
08/05/2008 PULASKI MO TRAINED SPOTTER
TREES DOWN ON HANCOCK RD SOUTH OF DIXON. TIME
APPROXIMATE.
&&
DSASpecial weather statement, Aug 6, 12:06 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1206 AM CDT WED AUG 6 2008 MOZ069-080-081-060545- LACLEDE MO-DALLAS MO-CAMDEN MO- 1206 AM CDT WED AUG 6 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DALLAS...NORTHWESTERN LACLEDE AND SOUTH CENTRAL CAMDEN COUNTIES UNTIL 1245 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF URBANA...OR 14 MILES EAST OF HERMITAGE...MOVING EAST AT 14 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN DALLAS... NORTHWESTERN LACLEDE AND SOUTH CENTRAL CAMDEN COUNTIES...INCLUDING THE TOWNS OF TUNAS...BRANCH AND LEADMINE. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GAGAN
Local storm report, Aug 6, 12:08 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1203 AM HAIL 2 E URBANA 37.84N 93.13W
08/06/2008 E0.70 INCH DALLAS MO TRAINED SPOTTER
SPOTTER REPORT RELAYED THROUGH DALLAS CO 911.
&&
DSASpecial weather statement, Aug 6, 1:12 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 AM CDT WED AUG 6 2008 MOZ068-069-060645- HICKORY MO-CAMDEN MO- 112 AM CDT WED AUG 6 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN HICKORY AND WEST CENTRAL CAMDEN COUNTIES UNTIL 145 AM CDT... AT 107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF HERMITAGE TO 8 MILES SOUTHWEST OF MACKS CREEK...OR ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF HERMITAGE TO 16 MILES NORTH OF BUFFALO...MOVING EAST AT 9 MPH. THESE STORMS WILL BE NEAR... MACKS CREEK BY 145 AM CDT. THE TOWN OF BRANCH IS IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. GAGAN
Local storm report, Aug 6, 1:15 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD LEBANON 37.68N 92.66W
08/06/2008 LACLEDE MO EMERGENCY MNGR
VEHICLE WASHED OFF OF HWY B ON KALEB CREEK. PERSON
RESCUED.
&&
DSALocal storm report, Aug 6, 1:32 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT WED AUG 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 WNW NORTHWYE 37.98N 91.76W
08/05/2008 M0.75 INCH PHELPS MO TRAINED SPOTTER
HAIL REPORT VIA COCORAHS.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 53 min |
| Aug 5, 7:13 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 6 hr |
| Aug 5, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 66 min |
| Aug 5, 7:43 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 30 min |
| Aug 5, 7:46 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 74 min |
| Aug 5, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 46 min |
| Aug 5, 8:00 PM CDT | Flash Flood Warning | SGF | Dallas | 6 hr |
| Aug 5, 8:25 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 65 min |
| Aug 5, 8:34 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 41 min |
| Aug 5, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps | 58 min |
| Aug 5, 9:59 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Pulaski, Texas, Wright | 61 min |
| Aug 5, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 30 min |
| Aug 5, 11:46 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Aug 6, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Webster, Wright | 33 min |
| Aug 6, 12:43 AM CDT | Areal Flood Warning | SGF | Maries, Phelps | 10 hr |
| Aug 6, 12:58 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 49 min |
| Aug 6, 1:56 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 6, 2:35 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 55 min |
| Aug 6, 3:04 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 27 min |
| Aug 6, 3:29 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 23 hr |
| Aug 6, 5:12 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Laclede | 6 hr |
| Aug 6, 12:08 PM CDT | Areal Flood Advisory | SGF | Maries | 8 hr |
| Aug 6, 5:05 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.